A regularity criterion for the dissipative quasi-geostrophic equations

  • Hongjie Dong

    The Division of Applied Mathematics, Brown University, 182 George Street, Box F, Providence, RI 02912, USA
  • Nataša Pavlović

    Department of Mathematics, University of Texas at Austin, 1 University Station, C1200, Austin, TX 78712, USA


We establish a regularity criterion for weak solutions of the dissipative quasi-geostrophic equations (with dissipation , ). More precisely, we show that if with is a weak solution of the 2D quasi-geostrophic equation, then is a classical solution in . This result extends the regularity result of Constantin and Wu [P. Constantin, J. Wu, Regularity of Hölder continuous solutions of the supercritical quasi-geostrophic equation, Ann. I. H. Poincaré – AN (2007), doi:10.1016/j.anihpc.2007.10.001] to scaling invariant spaces.

Cite this article

Hongjie Dong, Nataša Pavlović, A regularity criterion for the dissipative quasi-geostrophic equations. Ann. Inst. H. Poincaré Anal. Non Linéaire 26 (2009), no. 5, pp. 1607–1619

DOI 10.1016/J.ANIHPC.2008.08.001